Thank you Rosemary, Pat and Slabman. My present doctor had not heard of such a connection and I will be bringing these articles to his attention. I am not surprised, it is just as difficult for a woman to be checked for bladder cancer when presenting symptoms such as gross hematuria.
We must educate ourselves of course, but seems to me a specialist should be au courant with everything that is happening in his field. I feel like some peasant from the middle ages having to manage and research my symptoms. Making decisions like whether or not to continue with a "cure" like BCG should not fall upon the BC patient's shoulders.
This psoriatic arthritis is very painful, NSAIDs help only a bit. I have been diagnosed with Barrett's Esophagus, which is a pre-cancerous condition related to taking too many NSAIDs. (yes, even Celebrex can contribute).
Very informative and complete article. This also what caught my eye.
"Patients who develop a fever of higher than 39°C (102.2°F) and those who have gross hematuria, severe irritative symptoms lasting more than 72 hours, a urinary tract infection, elevated liver enzyme levels, arthritis, epididymoorchitis, or acute prostatitis should not receive additional BCG vaccine therapy until these findings have resolved. If BCG vaccine must be resumed, a half or a quarter dose can be administered. These are symptoms of a systemic BCG vaccine reaction, and further administration is unnecessary, immunosuppressive, and potentially lethal."
Not sure I understand this, but is it saying one should just completely discontinue BCG when these conditions occur? Is it then saying no more is needed since the BCG has done its job?
DX April 2008
TURB April 2008
Last BCG (#15) April 2009
We have two of these arthritic side effects posts going so I'm replying to both. While researching CIS I found an interesting article:
Contraindications: BCG vaccine administration should be immediately stopped in patients who develop severe systemic reactions such as chills and fever, gross hematuria, hepatitis, or acute arthritis.
Thanks for this better link to "abstract" of the article. (My daughter-in-law, who is a med student, can usually get me any article via her library account but could not find the "Journal of Drugs in Dermatology".)
I may email Dr. Sheehan, whose info is at the bottom of the link you gave, and point him to our discussions on this board.
And thanks for doing this research to you, Pat and Slab.